Alert archive / Nebraska / Flash Flood Warnings in 2019
Flash Flood Warning 3, NWS North Platte, NE
NWS North Platte, NE issued this flash flood warning at Mar 14, 2019, 6:18 PM CDT for Wheeler County, Nebraska. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 14, 2019, 6:18 PM CDT (23:18 UTC)
- Expired
- Mar 15, 2019, 6:02 AM CDT
- In force
- 12 hr
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Flood severity
- Major
County Wheeler County, NE
The radar
The Grand Island radar (KUEX), 161 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.3 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 851 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -126 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
487 WGUS53 KLBF 142318 FFWLBF NEC183-151115- /O.NEW.KLBF.FF.W.0003.190314T2318Z-190315T1115Z/ /00000.3.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service North Platte NE 618 PM CDT THU MAR 14 2019 The National Weather Service in North Platte has issued a * Flash Flood Warning for... A Dam Failure in... Southwestern Wheeler County in north central Nebraska... * Until 615 AM CDT Friday. * At 608 PM CDT, emergency management reported the dam at Ericson Lake was in imminent danger of failure. Flash flooding is imminent downstream of the dam along the Cedar River. * Locations impacted include... Areas along the Cedar River downstream of Ericson Lake Dam. Flash flooding is imminent on The Cedar River downstream from Ericson Lake! More information will be given as it is made available. Expect flooding similiar to when the dam previously failed on June 13th 2010. PRECAUTIONARY/PREPAREDNESS ACTIONS... Move to higher ground now! Act quickly to protect your life! Please report flooding to your local law enforcement agency or emergency management when you can do so safely. && LAT...LON 4174 9875 4181 9875 4180 9846 4174 9845 $$ Buttler
2 follow-up statements
817 WGUS73 KLBF 150239 FFSLBF Flash Flood Statement National Weather Service North Platte NE 939 PM CDT THU MAR 14 2019 NEC183-151115- /O.CON.KLBF.FF.W.0003.000000T0000Z-190315T1115Z/ /00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Wheeler NE- 939 PM CDT THU MAR 14 2019 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 AM CDT FRIDAY FOR SOUTHWESTERN WHEELER COUNTY... At 928 PM CDT, emergency management in Wheeler County reported that water was to the top of Ericson Dam. Though dam failure has not occurred, there is still a high risk of failure overnight. Some locations that will experience flooding include... locations below Ericson Dam along the Cedar River. PRECAUTIONARY/PREPAREDNESS ACTIONS... Move to higher ground now. Act quickly to protect your life. Please report flooding to your local law enforcement agency when you can do so safely. If the dam were to fail, flooding will be similar to when the dam previously failed on June 13th 2010. && LAT...LON 4174 9875 4181 9875 4180 9846 4174 9845 $$ Buttler
930 WGUS73 KLBF 151102 FFSLBF Flash Flood Statement National Weather Service North Platte NE 602 AM CDT FRI MAR 15 2019 NEC183-151111- /O.CAN.KLBF.FF.W.0003.000000T0000Z-190315T1115Z/ /00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Wheeler NE- 602 AM CDT FRI MAR 15 2019 ...THE FLASH FLOOD WARNING FOR SOUTHWESTERN WHEELER COUNTY IS CANCELLED... A new Flash Flood warning will be issued for this event. LAT...LON 4174 9875 4181 9875 4180 9846 4174 9845 $$ CDC
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this flash flood warning went out at Mar 14, 3:07 PM CDT, 3 hours 11 minutes earlier.
Area forecast discussion, Mar 14, 3:07 PM CDT, 3 hours 11 minutes before
Area Forecast Discussion National Weather Service North Platte NE 307 PM CDT Thu Mar 14 2019 .SHORT TERM...(This evening through Friday night) Issued at 306 PM CDT Thu Mar 14 2019 Wind and winter weather headlines end early this evening. Still some patchy blowing snow this evening. Skies will become mostly clear tonight as surface high pressure builds into the region. Temperatures coldest across the west, into the single digits Sheridan County. Lower 20s across the east. On Friday, mostly sunny skies with winds west northwest 5 to 15 mph. Temperatures rise to the low to mid 40s southwest nebraska, to near 35 northern Nebraska. For Friday night, a disturbance will push southeast through the Dakotas bringing an increase in clouds to the northeast. Lows mainly from 15 to 20. .LONG TERM...(Saturday through Thursday) Issued at 306 PM CDT Thu Mar 14 2019 Mainly dry Saturday through next Thursday. Northwest flow aloft this weekend. Highs will be dictated mainly from existing snow cover, with upper 30s northwest sandhills and north central to the low 50s near and south of I80. Only spotty slight chances for rain or snow late Sunday night into Monday. Highs Monday through Thursday gradually warm thorugh the week as snow continues to melt, reaching the lower 50s north to near 60s southwest by Thursday. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1230 PM CDT Thu Mar 14 2019 IFR to MVFR conditions continue near and east of KVTN and KTIF. Ceilings and visibility will gradually improve this afternoon, with VFR conditions this evening and overnight. Very strong northwest winds this afternoon will gust to 50 kts or higher at times. Winds will decouple late this afternoon and evening. && .HYDROLOGY... Issued at 306 PM CDT Thu Mar 14 2019 The current flood advisory continues until 6 pm CDT for the eastern half of the forecast area. River levels are beginning to recede with ponding of water persisting this afternoon. The Elkhorn River near Ewing has just dropped below flood stage, while upstream near Atkinson the river was slowly falling, but still above minor flood stage. River levels on the Niobrara River and Ponca Creek remain high and were beginning to fall this afternoon. && .LBF WATCHES/WARNINGS/ADVISORIES... High Wind Warning until 7 PM CDT /6 PM MDT/ this evening for NEZ010-025-026-028-029-036>038-057>059-069>071. Winter Storm Warning until 7 PM CDT this evening for NEZ006>009- 027. Blizzard Warning until 7 PM CDT /6 PM MDT/ this evening for NEZ004-005-022>024-035-056-094. && SHORT TERM...Roberg LONG TERM...Roberg AVIATION...Roberg HYDROLOGY...Roberg
Hazardous weather outlook, Mar 14, 3:18 PM CDT, 3 hours before
Hazardous Weather Outlook National Weather Service North Platte NE 318 PM CDT Thu Mar 14 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-152030- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 318 PM CDT Thu Mar 14 2019 /218 PM MDT Thu Mar 14 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...LATE AFTERNOON THROUGH TONIGHT. A Flood Advisory remains in effect until 6 PM CDT. River levels remain high and low lying flooding lingers. Please refer to the latest flood product for more information. Although the snow has ended, blizzard conditions will continue across the eastern Panhandle into portions of the northern Sandhills. Strong winds will continue through the afternoon leading to blowing snow. Wind gusts up to 60 mph expected during the late afternoon and early evening hours. See the latest High Wind Warning for additional details. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Roberg
In the hours before
Local storm report, Mar 14, 12:28 PM CDT, 5 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1228 PM CDT THU MAR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1117 AM HEAVY RAIN BROKEN BOW 41.41N 99.64W
03/14/2019 M1.23 INCH CUSTER NE AWOS
STORM TOTAL RAINFALL
&&
THORNELocal storm report, Mar 14, 12:31 PM CDT, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1231 PM CDT THU MAR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1231 PM SNOW 16 SW MULLEN 41.88N 101.26W
03/14/2019 E3.0 INCH HOOKER NE PUBLIC
ESTIMATED AROUND 2 TO 3 INCHES OF SNOW
&&
THORNELocal storm report, Mar 14, 12:34 PM CDT, 5 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1234 PM CDT THU MAR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1233 PM SNOW 30 NW MULLEN 42.35N 101.46W
03/14/2019 E10.0 INCH CHERRY NE PUBLIC
ESTIMATED SNOWFALL TOTAL
&&
THORNELocal storm report, Mar 14, 12:37 PM CDT, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1237 PM CDT THU MAR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1233 PM HEAVY SNOW CLINTON 42.76N 102.35W
03/14/2019 E18.0 INCH SHERIDAN NE PUBLIC
ESTIMATES BETWEEN 15 TO 20 INCHES OF SNOW WITH 12 TO 13
FOOT DRIFTS. REPORT VIA SOCIAL MEDIA WITH PICTURE
&&
THORNELocal storm report, Mar 14, 12:40 PM CDT, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1240 PM CDT THU MAR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1222 PM FLOOD 5 NE OCONTO 41.19N 99.69W
03/14/2019 CUSTER NE LAW ENFORCEMENT
FLOOD DAMAGE ON HIGHWAY 21 NORTHEAST OF OCONTO WITH
BRIDGE ABUTMENT WASHED OUT THAT CROSSES THE SOUTH LOUP
RIVER.
&&
TKECKLocal storm report, Mar 14, 1:39 PM CDT, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
139 PM CDT THU MAR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0134 PM NON-TSTM WND DMG NORTH PLATTE 41.13N 100.77W
03/14/2019 LINCOLN NE CO-OP OBSERVER
LARGE, GREEN PINE TREE SPLIT AT E AND JEFFERSON STREETS
AND LARGE METAL SIGN FROM BUSINESS BLOWN DOWN ONTO E 4TH
AVE IN NORTH PLATTE.
&&
LBThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 6:04 AM CDT | Areal Flood Advisory | LBF | Blaine, Boyd, Brown, Custer, Garfield, Holt and 6 more | 12 hr |
| Mar 14, 6:47 AM CDT | Flash Flood Warning | LBF | Boyd, Holt | 6 hr |
| Mar 14, 6:27 PM CDT | Areal Flood Advisory | LBF | Blaine, Boyd, Brown, Custer, Garfield, Holt and 4 more | 67 hr |
Nearby
Flash Flood Warnings in Nebraska, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.